Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.
Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.
Doctors' Answers to "Frequently Asked Questions" - Perspiration
These comments are made for the purpose of discussion and should NOT be used as
recommendations for or against therapies or other treatments. An individual patient is
always advised to consult their own physician.
Question: My husband smells like steel after he exercises. He was recently
diagnosed with thalassemia. I am concerned he may also have hemochromatosis due to this
strong iron smell and the fact that he sets off metal detectors when leaving some stores.
He has taken off belts, emptied pockets of keys, wallet, etc. but still will set off metal
detectors. He has only one filling in his tooth. Could this be due to his body storing too
much iron. Should he be tested for hemochromatosis.
Answer: Test him if you like, but hemochromotosis will not set
off metal detectors.
Perspiration [posted 11/11/98]
Question: I am having headsweats, and they are pretty bad. My head gets soaked And
this happens 4 or 5 times a day and at night when I go to sleep I wake up in the middle of
the night and my pillow is damp from the sweats. I had a full hyst. when I was 36 yrs. old
and have been taking premerin for hot flashes and had no problems. My doctor increased the
dose of premerin when the headsweats started happening, but it has "not" helped.
I would like to know if this is a side effect of the prozac. Or if you might have any
suggestions on what might be causing this. My doctor doesn't seem to know, I would really
appreciate your help, thank you.
Answer: Not the prozac, several possibilites. But, of the women who I take care
of with this problem, I usually don't find an answer.
Can a Lack of Perspiration Be Due
To Medication [posted 10/28/98]
Question: My wife had a pulmonary embolism- is on cardizem, procanbid, coumadin,
edecrin and sythroid plus megace. She cannot perspire and no one seems to know why. She
vascillates in temperature and worries that her temperature will run away since the body
is not automtically regulating. Can you advise what causes this, how dangerous it really
is and what can be done about it?
Answer: Can't say off hand, shouldn't be from the drugs. Sounds like an
autonomic neuropathy, I guess I'd see a neurologist. The danger varies with the degree of
temperature control she has without the sweating. If her temp is up could be a problem,
probably not if the temp is ok.
Perspiration: Drug Side Effect or
Indicator of Another Problem? [posted 10/8/98]
Question:My mother has high blood pressure and has had 2 ministrokes (manifested
behind her eye). She is taking 25 mg of Lopressor twice a day, 60 mg of Adalat once a day
and Diazide (not sure if spelled correct, it is diureti). She has been getting very hot
throughout her whole body and it is intolerable. She also sweats. Is this a serious side
effect of the medication and should it be changed.
Answer: None of these would usually cause the sweats. There are medical
conditions that can-check with her doctor.
Controlling Perspiration [posted
Question:Are there and type of perscription or over the counter medications to
control perspiration? What are the best over the counter Anti-perspirants?
Answer: There are prescription drugs available which we don't use much. As to
the anti-perspirants. They all use essentially the same drug, check the percentage on the
ingredient list and go to the highest one.
Question: I would like some information on excessive underarm sweating. Are there
any specific vitamins to inhibit spontaneous sweating (not due to nervousness rather from
being the least bit warm)? Any information would be greatly appreciated. Also, why, in
some cases, does sweat cause yellow stains underneath the arms? Is this due to some kind
of vitamin deficiency? Thank you for your time.
Answer: Sweating is the bodies attempt to maintain its core temperature in a
tight range. Consequently, there is no thing as excessive sweating. Patients with high
sweat levels are producing lots of heat. This happens in individuals with high metabolic
rates, thyroid diseases , obesity etc. Decreasing the sweat will only encourage sweating
in other areas of the body. The stain is from the organic materials in sweat and occurs in
Back to Drug
InfoNet Home Page.
Back to Medication/Pharmaceutical